I decided to break this topic out on its own in order to get feedback. Right before injecting the contrast dye into me, the nurse was asking questions about allergies and whether I was in renal failure or not.
I decided to mention that my doc wanted to run more tests on my kidneys because my creatinine was high. The nurse stopped and asked when my labs were completed.
Labs were done on Dec 21, so she said they needed to take a look at the numbers. Doc faxed them over, and they decided I could not do contrast today.
Basically, since my kidneys are apparently having trouble filtering, the risk would be renal failure. The technician said he didn't know why my creatinine would be so high, and I just mumbled Lyme, even though I'm just guessing (after being on these boards 2 weeks now).
The radiologist said he should be okay reading the scans without the contrast. Anyone else have kidney issues? eGBR or creatinine?
Do you think my levels will normalize at some point with Lyme treatment?
Posted by Lymetoo (Member # 743) on :
Good thing they asked you about your kidney function!!! Whew!!
I don't have any information, but will move this to Medical Questions where you will get more help.
Posted by Kerryblue (Member # 4077) on :
I am sorry also having kidney & UTI problems with nothing working so far. I do hope you do not go into renal failure that would be terrible. Keep chin up & keep up with this very important. I have had 2 family members who had kidney removed & 1 was fine, other died of infections. Sure that is not you. Hugggssss, know you need. Write me if you need I am with you & sorry having such problems.
Posted by Keebler (Member # 12673) on :
- Glad you did not have the dye, then. It has been known to cause kidney trouble anyway and I would not want to risk that.
Also remember that Ibuprofen can also cause kidney damage, even at normal dose. I just did some reading about this recently. Links below. -
Posted by Keebler (Member # 12673) on :
- Ibuprofen constricts blood flow. This can pose problems.
Here's a post from a recent thread (so if some of the comments don't make sense, they may be from the original poster's questions).
The popular pain reliever ibuprofen can cause kidney failure in people with mild kidney disease, according to a new study.
A three-year study on the drug was reported today in the journal Annals of Internal Medicine. . . .
. . . gave participants above-normal doses of 800 milligrams of ibuprofen three times a day - the equivalent of 12 ibuprofen tablets - for up to 11 days.
After eight days, three women developed kidney failure, which reversed when ibuprofen was discontinued. The remaining nine women, who received ibuprofen for 11 days, showed changes in kidney function but did not develop kidney failure.
After recovering, the three women were given 400 milligrams of ibuprofen three times a day, equivalent to normal doses of the drug.
Two of the three again developed kidney failure but recovered when the ibuprofen was stopped.
Ibuprofen relieves pain by interfering with the body's production of prostaglandin, a substance involved in inflammation. But at the same time, the drug constricts blood flow.
Normally, the change poses little risk if used for a short period.
But for those whose blood flow to the kidneys is already reduced by kidney, heart or liver damage, flu, or aging, ibuprofen could lead to acute kidney failure. . . .
- Back to your original question, can lyme cause kidney problems?
Many links pop up from a search at Google for: borrelia, kidneys.
So, that is to be kept in mind and why I really hope you can find a LL nephrologist.
I've also seen some remarkable turn-a-rounds for a couple people I know who have dealt with kidney problems - after they who consulted an ND / L.Ac. and worked with their other doctors for a complementary approach.
The herb, Salvia miltiorrhiza (second word there is really important to distinguish the species) has shown remarkable effects for kidney health. Best, of course with expert guidance.
Again, hope a little time, TLC and some simple solutions pop up for you two. Take care.
Acetaminophen can cause liver problems as it blocks the liver from being able to make a key detox substance, glutathione. But that's another whole topic. -
Posted by sbh93 (Member # 30429) on :
You should see a nephrologist. I have normal kidney function but am monitored because I have PKD and so that could change. A neph should evaluate your kidney function.
Posted by GlitchyMomma (Member # 35826) on :
Thanks everyone. My first appt with an LLMD is Monday. I will definitely be asking about this.
I rarely take Ibuprofen or Acetomenophine. I have been on anti-depressents for almost 6 years now however.
Posted by nefferdun (Member # 20157) on :
I hope someone told you not to eat red meat. Substitute chicken and fish, but a vegan diet would be best for saving your kidneys from further damage. When your kidneys have trouble filtering out toxins, albumin is released into your urine.